0
RESEARCH PAPERS

Integral Solution of Diffusion Equation: Part 1—General Solution

[+] Author and Article Information
A. Haji-Sheikh, M. Mashena

Mechanical Engineering Department, University of Texas at Arlington, Arlington, TX 76019

J. Heat Transfer 109(3), 551-556 (Aug 01, 1987) (6 pages) doi:10.1115/1.3248123 History: Received June 10, 1985; Online October 20, 2009

Abstract

A generalized method is presented that accommodates the linear form of the diffusion equation in regions with irregular boundaries. The region of interest many consist of subregions with spatially variable thermal properties. The solution function for the diffusion equation is decomposed into two solutions: one with homogeneous and the other with nonhomogeneous boundary conditions. The Galerkin functions are used to provide a solution for a diffusion problem with homogeneous boundary condition and linear initial condition. Problems with nonhomogeneous boundary conditions can be dealt with by many other schemes, including the standard Galerkin method. The final solution is a combination of these two solutions.

Copyright © 1987 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In